Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 17, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 16, 2016, 4:54 PM EST for Monroe County, Florida. It took effect at Nov 16, 2016, 8:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 4:54 PM EST (21:54 UTC)
- In effect from
- Nov 16, 2016, 8:00 PM EST
- Expired
- Nov 17, 2016, 1:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WHUS42 KKEY 162154 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 454 PM EST WED NOV 16 2016 FLZ076>078-170600- /O.NEW.KKEY.CF.S.0017.161117T0100Z-161117T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 454 PM EST WED NOV 16 2016 ...MINOR COASTAL FLOODING OF LOW-LYING ARES EXPECTED... * COASTAL FLOODING...ELEVATED SALTWATER LEVELS THIS EVENING INTO TONIGHT WILL RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA KEYS. * TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER HIGH TIDE THIS EVENING INTO TONIGHT...MAINLY BETWEEN 8 PM AND 1 AM. SALTWATER LEVELS WILL LIKELY REMAIN ELEVATED THIS EVENING THROUGH AT LEAST THURSDAY. * IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$ BS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 16, 2:41 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 16, 2:41 PM EST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Key West FL 241 PM EST Wed Nov 16 2016 .DISCUSSION... Sunshine covers the Florida Keys this afternoon, however a narrow confluent zone with a touch of moisture is resulting in scattered cumulus with a few very light rain showers in the Straits offshore the upper Keys. North to northeast winds have remainded gusty especially over the lower Keys, and while sustained winds have only recently picked up along the upper Keys reef, the western Straits and Gulf waters northwest of Key West have seen some of the strongest winds thus far...averaging near 20 knots. The deep east coast trough's 500 mb axis will swing over the Florida Keys this evening, however large-scale descent is well underway with cool air advection above the surface rapidly becoming neutral. That said, temperatures falling into the lower 60s over the Mainland next to lower to mid 70s Bay temperatures may result in a resurgence of breezy conditions late tonight, along with cooler temperatures in the mid to upper 60s. Dry weather is expected deep ridging and strong surface high pressure across the eastern United States with moderate to fresh northeast breezes. By Friday night, shallow Atlantic moisture is expected to return albeit with descent as an upper jet entrance will be poorly positioned, southeast of the Keys. An increase in cloud cover under sub-850 mb inversion appears likely...but slight rain chances for a stray shower appear to await late Friday night. The next decaying frontal boundary, weak and with no appreciable increase in moisture depth or any convergence in advance, appears to pass through Sunday with little if any change in airmass. Northeast breezes may once again freshen early next week. Some periods of dryness, perhaps eventually warranting removing of a few 12-hour periods of slight rain chance may be possible amid the fast zonal upper flow before the next boundary approaches towards later next week. && .MARINE... Small Craft Advisories are likely to be hoisted this afternoon for the Florida Straits and Hawk Channel, with small craft urged to exercise caution elsewhere. High pressure will continue to expand overnight and through Friday with fresh northeast breezes. A relative lull is possible by Saturday before high pressure rebuilds and freshens northeast winds once again early next week. && .AVIATION... VFR and dry conditions continue for EYW & MTH for at least the next 24 hrs. Expect northerly moderate breezes with fresh gusts near 25 kts during daylight hours. Only gentle breezes are likely after sunset. && .CLIMATE... On this date in Florida Keys weather history, in 1943, the daily record rainfall of 5.59 inches was recorded at Key West. && .PRELIMINARY POINT TEMPS/POPS... Key West 69 78 71 79 / - - - - Marathon 68 79 71 80 / - - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...JR Aviation/Nowcasts....mclovin Data Collection......Vickery Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 16, 6:00 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST WED NOV 16 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-171100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EST WED NOV 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA TONIGHT AS NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME FLORIDA KEYS COASTAL WATERS ZONES THURSDAY THROUGH FRIDAY...AND AGAIN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:24 PM EST | Small Craft Advisory | KEY | 59 hr |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.